Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 110, NWS Cleveland, OH

June 27, 2010Erie County, Huron County, Lorain County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2010, 4:09 PM EDT for Erie County, Huron County, Lorain County, Ohio. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2010, 4:09 PM EDT (20:09 UTC)
Expired
Jun 27, 2010, 5:05 PM EDT
In force
56 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Erie County, OH, Huron County, OH, Lorain County, OH

The radar

The Cleveland radar (KCLE), 41 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:23 PM EDTTSTM WND DMG4 S Sandusky, OHTREES DOWN. PENNY HAIL.
Jun 27, 5:00 PM EDTTSTM WND GST 60Lagrange, OH
Jun 27, 5:10 PM EDTTSTM WND DMGNorth Ridgeville, OHTREES DOWN ACROSS THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 11:38 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WUUS51 KCLE 272009
SVRCLE
OHC043-077-093-272115-
/O.NEW.KCLE.SV.W.0110.100627T2009Z-100627T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
409 PM EDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN NORTH CENTRAL OHIO
  NORTHERN HURON COUNTY IN NORTH CENTRAL OHIO
  LORAIN COUNTY IN NORTH CENTRAL OHIO

* UNTIL 515 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
  WEST OF MILAN...OR 9 MILES EAST OF CLYDE...AND WAS MOVING EAST AT
  40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VERMILION...
  AMHERST...
  LORAIN...
  ELYRIA...
  AVON LAKE...
  NORTH RIDGEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4151 8196 4119 8198 4120 8279 4129 8284
      4138 8284 4145 8262 4142 8258 4139 8249
      4144 8236 4144 8226 4146 8224 4146 8220
      4149 8219 4152 8203
TIME...MOT...LOC 2009Z 249DEG 62KT 4132 8271

$$

ADAMS
2 follow-up statements
662 
WWUS51 KCLE 272046
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EDT SUN JUN 27 2010

OHC043-077-093-272115-
/O.CON.KCLE.SV.W.0110.000000T0000Z-100627T2115Z/
HURON OH-LORAIN OH-ERIE OH-
446 PM EDT SUN JUN 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ERIE...LORAIN AND NORTHERN HURON COUNTIES IN NORTH CENTRAL
OHIO...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SOUTH AMHERST...OR 10 MILES SOUTHWEST OF LORAIN...MOVING EAST AT
50 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LORAIN...LAGRANGE...ELYRIA...GRAFTON...SHEFFIELD...SHEFFIELD LAKE...
NORTH RIDGEVILLE...EATON ESTATES...AVON AND AVON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHWESTERN OHIO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR NORTHEASTERN
OHIO AND NORTHWEST PENNSYLVANIA.

&&

LAT...LON 4151 8196 4119 8198 4120 8279 4129 8284
      4138 8284 4145 8262 4142 8258 4139 8249
      4144 8236 4144 8226 4146 8224 4146 8220
      4149 8219 4152 8203
TIME...MOT...LOC 2045Z 259DEG 45KT 4134 8225

$$

MITCHELL
358 
WWUS51 KCLE 272105
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT SUN JUN 27 2010

OHC043-077-093-272115-
/O.CAN.KCLE.SV.W.0110.000000T0000Z-100627T2115Z/
HURON OH-LORAIN OH-ERIE OH-
505 PM EDT SUN JUN 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR ERIE...LORAIN AND NORTHERN
HURON COUNTIES IN NORTH CENTRAL OHIO IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
OTHER THUNDERSTORMS MOVING ACROSS THE REGION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHWESTERN OHIO. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR NORTHEASTERN
OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4151 8196 4119 8198 4120 8279 4129 8284
      4138 8284 4145 8262 4142 8258 4139 8249
      4144 8236 4144 8226 4146 8224 4146 8220
      4149 8219 4152 8203
TIME...MOT...LOC 2105Z 259DEG 45KT 4138 8192

$$

MITCHELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:36 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 27, 1:36 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT SUN JUN 27 2010

.SYNOPSIS...
LOW PRESSURE LOCATED OVER THE WESTERN LAKES THIS MORNING WILL MOVE
EASTWARD INTO SOUTHERN ONTARIO THIS EVENING. AS THIS AREA OF LOW
PRESSURE PROGRESSES FURTHER TO THE EAST IT WILL DRAG A COLD FRONT
ACROSS THE REGION TONIGHT. A SECONDARY SURGE OF COOLER AIR WILL
ARRIVE BY MONDAY EVENING AS AN UPPER LEVEL TROUGH LINGERS OVER THE
NORTHEASTERN UNITED STATES INTO THURSDAY. SURFACE HIGH PRESSURE WILL
BUILD BACK INTO THE AREA BY THURSDAY AND PERSIST INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ABLE TO PUT A FEW MORE DETAILS INTO THE FORECAST THIS AFTERNOON.
OVER THE SHORT TERM FOCUS WILL BE ON SOUTHERN MI/NORTHERN IN.
OUTFLOW FROM MI STORMS TO INTERACT WITH CONVECTION MOVING OUT OF
IL ALONG E/W WARM FRONT. WILL STEADILY INCREASE THUNDERSTORM
CHANCES FOR TOL VICINITY THROUGH REST OF THE AFTERNOON. ELSEWHERE
SCATTERED CONVECTION WILL DEVELOP LATER IN THE AFTERNOON. SEVERE
POTENTIAL IS PRESENT FOR THIS AFTERNOON.

WARM AND HUMID...MORE SO THAN YESTERDAY. SEVERAL LOCATIONS WILL
TOUCH 90 FOR HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
BY THIS EVENING ANY ONGOING THUNDERSTORMS COULD BEGIN TO DECREASE
IN COVERAGE. HOWEVER ADDITIONAL ACTIVITY LOOKS TO MOVE INTO THE
AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING THROUGH THE MIDWEST.
THE POTENTIAL EXISTS FOR AN MCS TO DEVELOP AND MOVE TOWARD THE
AREA FROM THE WEST...SWEEPING ACROSS THE AREA THROUGH THE
EVENING/OVERNIGHT. FOR NOW HAVE GONE WITH CATEGORICAL POPS FOR
THE OVERNIGHT BUT INFLUENCE OF THE AFTERNOON CONVECTION COULD
BECOME A FACTOR.

NOT A HUGE CHANGE IN THE AIR MASS BEHIND THE FRONT THAT WILL SLIDE
ACROSS THE AREA LATE TONIGHT INTO MONDAY MORNING. THIS WILL ALLOW HIGHS
ON MONDAY TO REACH THE LOWER TO MID 80S. STILL ENOUGH MOISTURE WILL
REMAIN AHEAD OF A SECONDARY SURGE OF COOLER AIR THAT WILL ARRIVE
MONDAY EVENING TO KEEP AT LEAST A MENTION OF SHOWERS/THUNDERSTORMS
IN THE FORECAST...ESPECIALLY THE EASTERN HALF OF THE REGION.

TUESDAY INTO WEDNESDAY WILL BE ON THE COOL SIDE WITH HIGHS RANGING
FROM THE UPPER 60S TO MIDDLE 70S. COOLEST TEMPERATURES WILL BE
ACROSS NE OHIO INTO NW PA WHERE SOME LAKE EFFECT CLOUD COVER AND
SHOWERS MAY DEVELOP.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
MODELS CONTINUE TO BE IN GOOD AGREEMENT MOVING A LARGE AREA OF HIGH
PRESSURE ACROSS THE GREAT LAKES LATE THIS WEEK INTO THE WEEKEND.
TEMPERATURES WARM BACK INTO THE 80S BY THE WEEKEND...BUT DRY
CONDITIONS SHOULD CONTINUE THROUGH SATURDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WILL BE DIFFICULT TO TIME SHOWERS/STORMS AT ANY PARTICULAR TAF
SITE BUT ALL SITES SHOULD SEE SHOWERS/STORMS AT OR IN THE VICINITY
BETWEEN 18Z AND 01Z EXCEPT PERHAPS KERI WHICH WILL BE PROTECTED BY
THE LAKE SHADOW FOR A WHILE. STRONGER STORMS MOVING ACROSS INDIANA
WILL REACH KTOL 19Z-20Z AND KFDY SOON AFTER AND THEN MOVE EAST.
THERE IS THE POTENTIAL FOR STRONG TO SEVERE WIND GUSTS WITH THE
STORMS AND BRIEF IFR VISIBILITY. ADDITIONAL SHOWERS AND STORMS
WILL LIKELY DEVELOP TONIGHT. IT WILL TAKE UNTIL MONDAY MORNING FOR
THE FRONT TO CROSS THE AREA AT WHICH TIME THE AIR WILL BEGIN TO
STABILIZE. SOME MVFR CEILINGS/VSBY LIKELY WITH FRONTAL PASSAGE
MONDAY MORNING.

.OUTLOOK...VFR DEVELOPING MONDAY AFTERNOON AND LIKELY CONTINUING THROUGH
THE REMAINDER OF THE WEEK.

&&

.MARINE...
LIGHT/VARIABLE WINDS TODAY WILL GIVE WAY TO INCREASING SW FLOW
OVERNIGHT AHEAD OF APPROACHING COLD FRONT.  CONDITIONS WILL APPROACH
SMALL CRAFT ADVISORY CRITERIA EAST OF CLEVELAND AS WINDS APPROACH 10
TO 20 KNOTS.  CHOPPY CONDITIONS CONTINUE INTO MONDAY AS FRONT
FINALLY PUSHES SOUTH ACROSS THE LAKE.  WINDS DIMINISH WEDNESDAY AS
CANADIAN HIGH PRESSURE MOVES ACROSS THE LAKES...BUT A NW-NE FLOW
WILL CONTINUE THROUGH THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN/OUDEMAN
SHORT TERM...MULLEN
LONG TERM...DJB
AVIATION...KOSARIK
MARINE...DJB
Hazardous weather outlook, Jun 27, 11:55 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
1155 AM EDT SUN JUN 27 2010

LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-036-281100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-
1155 AM EDT SUN JUN 27 2010

...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-037-038-047-089-
PAZ001>003-281100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LORAIN-CUYAHOGA-
LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1155 AM EDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN
OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON INTO TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. HOWEVER HAIL
APPROACHING THE SIZE OF QUARTERS COULD OCCUR.

A COLD FRONT MOVING ACROSS THE MIDWEST WILL ALSO ASSIST IN THE
DEVELOPMENT OF THUNDERSTORMS FOR THE EVENING AND EARLY OVERNIGHT.
STRONG DAMAGING WINDS MAY OCCUR WITH THIS ROUND OF THUNDERSTORMS
AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:36 PM EDTSpecial Marine WarningCLE54 min
Jun 27, 4:04 PM EDTSpecial Marine WarningCLE86 min
Jun 27, 4:27 PM EDTSmall Craft AdvisoryCLE18 hr
Jun 27, 4:33 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Seneca, Wyandot57 min
Jun 27, 4:42 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Medina34 min
Jun 27, 5:04 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain, Medina, Summit56 min
Jun 27, 5:30 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake, Portage, Summit60 min
Jun 27, 5:39 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Richland, Seneca66 min
Jun 27, 5:55 PM EDTSpecial Marine WarningCLE80 min
Jun 27, 6:15 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood60 min
Jun 27, 6:22 PM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow, Richland53 min
Jun 27, 6:27 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull48 min
Jun 27, 6:28 PM EDTSevere Thunderstorm WarningCLEAshland, Medina, Wayne62 min
Jun 27, 6:39 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood, Wyandot66 min
Jun 27, 6:50 PM EDTTornado WarningCLEAshtabula40 min
Jun 27, 7:09 PM EDTSevere Thunderstorm WarningCLEAshtabula51 min
Jun 27, 7:11 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Marion, Sandusky, Seneca, Wyandot64 min
Jun 27, 7:14 PM EDTSpecial Marine WarningCLE46 min
Jun 27, 7:26 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Lorain64 min
Jun 27, 7:52 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Morrow, Richland, Wayne53 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.